Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 3, 2018, 5:53 AM CDT for Ashley County, Arkansas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 5:53 AM CDT (10:53 UTC)
- Expired
- Jun 3, 2018, 7:47 AM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Ashley County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 183 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
472 WGUS54 KJAN 031053 FFWJAN ARC003-031300- /O.NEW.KJAN.FF.W.0046.180603T1053Z-180603T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 553 AM CDT SUN JUN 3 2018 The National Weather Service in Jackson has issued a * Flash Flood Warning for... Southeastern Ashley County in southeastern Arkansas... * Until 800 AM CDT. * At 553 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Wilmot, Portland and Parkdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3327 9177 3327 9146 3301 9146 3301 9173 $$ TW
1 follow-up statement
109 WGUS74 KJAN 031247 FFSJAN Flash Flood Statement National Weather Service Jackson MS 747 AM CDT SUN JUN 3 2018 ARC003-031256- /O.CAN.KJAN.FF.W.0046.000000T0000Z-180603T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley AR- 747 AM CDT SUN JUN 3 2018 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ASHLEY COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat to the area. LAT...LON 3327 9177 3327 9146 3301 9146 3301 9173 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:35 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 3, 4:35 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 435 AM CDT Sun Jun 3 2018 .DISCUSSION... Today and tonight... Early morning analysis indicates ridging over northern Mexico into south Texas with a shortwave trough propagating through the Midwest and into the Great Lakes region with northwest flow over the ArkLaMiss. Two clusters of severe thunderstorms moved into northern portions of the area overnight but have weakened into just a few showers as these storms encountered an instability and low-level ThetaE minimum over central Mississippi. Further west over the Delta another cluster of severe storms has been persisting longer due to a more favorable thermodynamic environment. Expect this activity to gradually weaken through the rest of the early morning hours with a relative lull in activity until this afternoon. All this has been occurring ahead of a surface cold front currently analyzed over central Arkansas as of 9z. The aforementioned cold front will progress through the area today and will help to kick off another round of thunderstorms this afternoon mainly along and southeast of the Natchez Trace corridor. Hi-res CAM guidance has struggled with convection evolution the last few days and thus confidence in any one solution is low. However, the overall consensus is for thunderstorms to develop by early afternoon ahead of the advancing front. This will most likely occur somewhere in the vicinity of the Natchez Trace with activity moving southeast through the afternoon into the early evening hours. With better forcing removed from the area and weaker flow aloft the exact areal coverage of storms remains uncertain. Any storms that do form will definitely have the potential to become severe with robust thermodynamic fields in place. Moisture pooling ahead of the front will result in mid 70s dewpoints beneath steep 7 C/km mid-level lapse rates resulting in large SBCAPE of 4000-5000 J/kg. Additionally, dry air aloft will help contribute to 1200-1500 J/kg of DCAPE. The main severe threats will be for damaging winds and large hail. The HWO/graphics have been updated with the marginal risk area expanded slightly further northwest to account for slower movement of the front. If greater storm coverage is realized a slight risk area could be needed. Tonight, a much drier airmass will move in with dewpoints dropping into the mid to upper 50s behind the frontal passage. Clearing skies and a relaxed surface pressure gradient will favor decent radiational cooling with overnight low temperatures dropping into the upper 50s to mid 60s across the region. /TW/ Monday through Sunday... The aforementioned ridge over northern Mexico will amplify and strengthen as it gradually becomes centered over the Southern Plains. The cold front moving through today will become briefly stalled along the Gulf Coast before lifting back north and becoming elongated from eastern Oklahoma to southern Mississippi. There's still good agreement that a convective complex could ride down this boundary on Tuesday, however the GFS remains further west and outside of the ArkLaMiss with this feature while the ECMWF and NAM are further east with the potential for any complex to pass through southwest portions of the area. If this further east solution verifies there will be a threat for severe weather mainly in the form of damaging winds, however given the uncertainties will continue to leave any potential out of the HWO/graphics for now until details become clearer. By middle to late week, the ArkLaMiss will fall under more influence from the ridge with temperatures rising into the low to mid 90s for most locations, but the center of the ridge and hottest temperatures should stay to our west over Texas. Several perturbations could rotate over the top of the ridge and help kick off some isolated to scattered thunderstorms along the periphery of the ridge. A more well defined shortwave trough will propagate through the Midwest and into the Ohio River Valley next weekend and could help to increase thunderstorm chances across some portions of the region, however model spread begins to increase this far out in time so kept PoPs in the slight chance to chance range for now. /TW/ && .AVIATION... 00Z TAF discussion: VFR flight categories will continue to prevail at all TAF sites into this evening. A complex of showers and storms are progged to rapidly drop south southeast into and through the area late this evening and during the overnight hours. Convection during this time will cause both ceilings and visibilities to drop to MVFR/IFR categories for at least a 1-4 hour period of time. Gusty northwest winds are expected with this complex, along with frequent lightning, and heavy downpours. Both ceilings and visibilities will quickly improve in the wake of this convection. Winds will subside to light from the west around 3-5 knots ahead of the complex. /17/19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 62 88 62 / 32 2 0 3 Meridian 92 61 88 61 / 44 9 0 2 Vicksburg 89 62 89 62 / 16 1 0 4 Hattiesburg 93 65 90 61 / 46 31 0 2 Natchez 89 63 88 64 / 43 5 0 4 Greenville 87 63 87 63 / 8 0 0 2 Greenwood 86 61 87 62 / 10 0 0 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/17/19
Hazardous weather outlook, Jun 3, 4:38 AM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 438 AM CDT Sun Jun 3 2018 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>030-032>037- 040>042-040945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Issaquena-Sharkey-Yazoo- 438 AM CDT Sun Jun 3 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ024>026-MSZ031-038-039-043>066-072>074-040945- Catahoula-Tensas-Concordia-Lowndes-Winston-Noxubee-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 438 AM CDT Sun Jun 3 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today There is a marginal risk for severe storms this afternoon. A few storms could become severe and produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 1 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 3, 4:00 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 1 E ROSEDALE 33.85N 91.02W
06/03/2018 E0.50 INCH BOLIVAR MS LAW ENFORCEMENT
PEA TO DIME SIZE HAIL REPORTED AROUND
ROSEDALE.
&&
MMESpecial weather statement, Jun 3, 4:15 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
415 AM CDT SUN JUN 3 2018
LAZ007>009-031000-
Morehouse LA-East Carroll LA-West Carroll LA-
415 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOREHOUSE...WEST
CENTRAL EAST CARROLL AND WEST CARROLL PARISHES UNTIL 500 AM CDT...
At 415 AM CDT, Meteorologists were tracking a strong thunderstorm
near Goodwill, or 13 miles south of Wilmot, moving southeast at 25
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Goodwill around 425 AM CDT.
Oak Grove around 430 AM CDT.
Darnell around 450 AM CDT.
Other locations impacted by this storm include Pioneer and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3300 9138 3272 9123 3259 9159 3264 9160
3267 9160 3267 9161 3301 9168
TIME...MOT...LOC 0915Z 326DEG 20KT 3287 9154
22Local storm report, Jun 3, 4:21 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL HAMBURG 33.23N 91.80W
06/03/2018 E1.00 INCH ASHLEY AR LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN DOWNTOWN
HAMBURG.
&&
MMESpecial weather statement, Jun 3, 5:15 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
515 AM CDT SUN JUN 3 2018
LAZ007-008-031115-
Morehouse LA-West Carroll LA-
515 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOREHOUSE AND
CENTRAL WEST CARROLL PARISHES UNTIL 615 AM CDT...
At 515 AM CDT, Meteorologists were tracking a strong thunderstorm
over Jones, or 7 miles south of Wilmot, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Goodwill around 555 AM CDT.
Other locations impacted by this storm include Forest and Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3301 9154 3301 9149 3280 9136 3269 9162
3300 9173
TIME...MOT...LOC 1015Z 328DEG 15KT 3295 9162
22Special weather statement, Jun 3, 5:17 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
517 AM CDT SUN JUN 3 2018
LAZ009-MSZ040-031115-
East Carroll LA-Issaquena MS-
517 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND WEST CENTRAL ISSAQUENA COUNTIES UNTIL 615
AM CDT...
At 517 AM CDT, Meteorologists were tracking a strong thunderstorm
near Lake Providence, moving south at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Transylvania around 545 AM CDT.
Alsatia around 600 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Mississippi.
LAT...LON 3275 9134 3282 9134 3282 9135 3286 9134
3290 9123 3264 9102 3254 9129 3275 9135
TIME...MOT...LOC 1017Z 348DEG 18KT 3281 9127
22Special weather statement, Jun 3, 5:39 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
539 AM CDT SUN JUN 3 2018
ARZ074-031130-
Ashley AR-
539 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY UNTIL
630 AM CDT...
At 539 AM CDT, Meteorologists were tracking a strong thunderstorm
near Parkdale, or 7 miles north of Wilmot, moving southeast at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Parkdale around 555 AM CDT.
Wilmot around 605 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3330 9159 3317 9146 3301 9146 3301 9159
3318 9174
TIME...MOT...LOC 1039Z 315DEG 14KT 3317 9160
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:40 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 65 min |
| Jun 3, 4:04 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 41 min |
| Jun 3, 5:39 AM CDT | Special Weather Statement | JAN | Ashley | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.